# SDR 2003UALA00742

- Difficulty date: October 5, 2003
- Submitted: October 14, 2003
- Operation: Air carrier
- Aircraft: N796UA
- Make and model: Boeing 777222
- Aircraft serial: 26931
- Aircraft time: 25,294 hours, 3,859 cycles
- Engine: Pwa PW4090
- System (JASC): 2150 · Cabin Cooling System
- Part: A/C Pack
- Condition: Odor
- Stage of operation: NR
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

RANCID ODOR COMING AIR CONDITIONER.  SMOKE OR FUMES IN CABIN. APU WAS REPLACED AND SHOP DISASSEMBLED GEARBOX AND LOAD COMPRESSOR.  ENGINEERING  FOUND INDICATIONS THAT THE LOAD COMPRESSOR FRONT CARBON SEAL TO BE THE ROOT CAUSE FOR ODOR IN CABIN.  THE LOAD COMPRESSOR CARBON SEAL HOUSING WAS FOUND BULGED AND WITH HEAT DAMAGE TO INNER LIP SEAL RESULTING IN COKING ON SEAL ROTOR. CARBON SEAL, SEAL ROTOR,  BEARING, AND BACK SCHROUD REPLACED.
